Review: could Wellbutrin cause Acne?
Summary: Acne is found among people who take Wellbutrin, especially for people who are female, 50-59 old, have been taking the drug for 1 - 6 months, also take medication Wellbutrin xl, and have Depression.
We study 49,314 people who have side effects while taking Wellbutrin from FDA and social media. Among them, 121 have Acne. Find out below who they are, when they have Acne and more.
You are not alone: join a mobile support group for people who take Wellbutrin and have Acne >>>
Wellbutrin has active ingredients of bupropion hydrochloride. It is often used in depression. (latest outcomes from 55,068 Wellbutrin users)
Acne (skin problems that cause pimples) has been reported by people with birth control, depression, rheumatoid arthritis, crohn's disease, multiple sclerosis. (latest reports from 33,131 Acne patients)
On Feb, 12, 2015: 49,314 people reported to have side effects when taking Wellbutrin. Among them, 138 people (0.28%) have Acne.
Time on Wellbutrin when people have Acne * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Acne when taking Wellbutrin * :
Severity of Acne when taking Wellbutrin ** :
|least||moderate||severe||most severe |
How people recovered from Acne ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Depression (42 people, 30.43%)
- Crohn's disease (11 people, 7.97%)
- Bipolar disorder (10 people, 7.25%)
- Metastases to bone (10 people, 7.25%)
- Osteoporosis (10 people, 7.25%)
Top co-used drugs for these people * :
- Wellbutrin xl (57 people, 41.30%)
- Wellbutrin sr (31 people, 22.46%)
- Vitamin b-12 (26 people, 18.84%)
- Gabapentin (24 people, 17.39%)
- Prilosec (24 people, 17.39%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of wellbutrin and acne on
Do you have Acne while taking Wellbutrin?
You are not alone! Join a mobile support group:
- support group for people who take Wellbutrin and have Acne
- support group for people who take Wellbutrin
- support group for people who have Acne
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Wellbutrin, Acne
You may be interested at these reviews (Write a review):
- Acne while taking diflucan
I've been taking Diflucan for three weeks for an uncontrollably itchy rash across my entire chest. The itching is 100% better and the rash 75% better, however, I now have large, hard, cystic acne on my cheeks and chin and all across my jawline. I will take the Diflucan once more next week then report back on the acne. BTW I am 52 years old and occasionally take Allegra.
- Constant tiny pimples and worse after taking lantus
I finally made a connection to my skin issue. I have been using lantus for nearly 6 or so years now and I mostly always have some sort of raw acne on my face. I had it prior to Lantus as well, but it seemed it I could somewhat tell what set it off.
Anyhow, I recently had ran out and used Novolin 70/30 until the other came in. During the use my sugars were better and my skin seemed to clear up a bit. So, I get another bottle of Lantus and less than 1 week of use I had a blister on my foot and my face, all at once, was nearly covered in tiny rash-ish like tiny blisters. They don't clear up with acne medicine and there are at least 2 new ones every morning. I watch them develop throughout the day as well. I have kept using it bc I don't want to waste it and bc of this my face has stayed "blistery" and I feel infectious.
Whether it is related or not I also get very large, painful and destructive cysts on my face as well. I was told by my doctor that it looks like staff, but I never got them on my face before Lantus. Kind of makes a bit of a correlation to me.
Does anyone else experience these issues?
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Intrsoccular pressure increase associated with wellbutrin
I was given a prescription for Wellbutrin in approximately 1998. I had has my ocular pressure checked a year prior to this and it was okay. At the time, I only needed to wear reading glasses, common in people over 45. I took the drug at the full prescribed dosage for two weeks. Immediately prior to the narrow angle glaucoma episode, my vision had actually seemed to improve. For one day, prior, I could read without reading glasses. The following night, I was watching tv, and things suddenly became foggy. It was actually as if a fog had enveloped the room. I could not see anything except to discern between light and dark areas. I had to have emergency laser surgery the next morning. I mentioned to the doctor that Iwas taking Wellbutrin to stop smoking, and asked if it could have caused the ocular pressure increase. he consulted the PDR, and said there was no mention of it causing increases in ocular pressure. One year later my primary care doctor again insisted that I stop smoking, and again I mentioned that I thought it might increase ocular pressure. She told me to take a half dose, I did, and I took it one week, at which time I again experienced another episode of narrow angle glaucoma. When I go to the doctor's office my pressure in my left eye was 72, and 68 in my right eye. I was then referred on a triage basis to another doctor. I spent the rest of the day in his office having drops administered every fifteen minutes(extremely painful). I had extensive laser surgery the next morning.It required over fifty shots from the laser machine into each eye, (also extremely painful). I had lost considerable peripheral AND CENTRAL VISION in my left eye, and a good deal in my right. As a result of having to have such extensive laser surgery I also had cataracts that began at 50% maturity. I was advised by the surgeon that I should wait to have the cataracts removed "until my vision and quality of life was so poor that I was ready to commit suicide" because having the cataracts removed would cause the pressure in my eyes to become very difficult to control, and that more than likely I would end up being black blind. I would never use Wellbutrin under any circumstances, and I always check to make sure that any new meds I may be put on don't have anything to do with an increase in ocular pressure. If they do, I refuse to take them. The surgeon said he was surprised that I didn't lose more vision than I did, and I am grateful that I didn't, and that he was a good surgen. He wrote an article concerning this case for a medical journal since he said he had been seeing a recent increase of narrow angle glaucoma.
- Librium 25mg and wellbutrin 300mg for >1 month
I've been taking librium twice daily, morning and night, for about 3 months now along with wellbutrin XL in the morning. I've basically had the mood of "I don't care" and a great boost in confidence.
More reviews for: Wellbutrin, Acne
Comments from related studies:
From this study (1 year ago):
I was diagnosed with Herpes Type 2 many years ago, but VERY rarely have an outbreak. Recently, I have had lesions just on the left side of my body, from my lip to my genitals, as well as a very red eye...along with tingling and pain.
From this study (2 years ago):
Got severe back, chest & shoulder acne 2 weeks after starting nabumetone. Related???
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.